Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 9, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 25, 2018, 3:45 AM CST. It took effect at Jan 25, 2018, 6:00 PM CST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2018, 3:45 AM CST (09:45 UTC)
- In effect from
- Jan 25, 2018, 6:00 PM CST
- Expired
- Jan 27, 2018, 6:00 PM CST
- In force
- 48 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
125 WHUS73 KGRB 250945 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 345 AM CST Thu Jan 25 2018 LMZ541-251745- /O.NEW.KGRB.SC.Y.0009.180126T0000Z-180126T1800Z/ /O.NEW.KGRB.GL.A.0002.180126T1800Z-180127T0600Z/ Rock Island Passage to Sturgeon Bay WI- 345 AM CST Thu Jan 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 6 PM this evening to noon CST Friday. A Gale Watch has also been issued. This Gale Watch is in effect from Friday afternoon through Friday evening. * WINDS...Southeast 10 to 15 knots tonight, becoming south to 30 knots with gale force gusts to 35 knots Friday. * WAVES...3 to 5 feet tonight, building to 8 to 12 feet Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds has significantly increased, but the specific timing and location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ LMZ542-543-251745- /O.NEW.KGRB.SC.Y.0009.180126T0000Z-180127T1200Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 345 AM CST Thu Jan 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 6 AM CST Saturday. * WINDS...South 10 to 20 knots tonight, increasing to 30 knots Friday. * WAVES...3 to 5 feet tonight, building to 6 to 10 feet Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
10 follow-up statements
601 WHUS73 KGRB 251636 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1036 AM CST Thu Jan 25 2018 LMZ541-260045- /O.CON.KGRB.SC.Y.0009.180126T0000Z-180126T1800Z/ /O.CON.KGRB.GL.A.0002.180126T1800Z-180127T0600Z/ Rock Island Passage to Sturgeon Bay WI- 1036 AM CST Thu Jan 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * WINDS...Southeast 10 to 20 knots tonight, becoming south to 30 knots with gale force gusts to 35 knots Friday then veering southwest Friday night. * WAVES...building to 3 to 5 feet tonight, then building to 7 to 11 feet Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds has significantly increased, but the specific timing and location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ LMZ542-543-260045- /O.CON.KGRB.SC.Y.0009.180126T0000Z-180127T1200Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1036 AM CST Thu Jan 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... * WINDS...South 10 to 20 knots tonight, increasing to 30 knots Friday, then veering southwest Friday night. A few gusts to 35 knots possible Friday afternoon and evening. * WAVES...3 to 5 feet tonight, building to 6 to 9 feet Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ BERSCH
839 WHUS73 KGRB 252140 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 340 PM CST Thu Jan 25 2018 LMZ541-260545- /O.CON.KGRB.SC.Y.0009.180126T0000Z-180126T1800Z/ /O.UPG.KGRB.GL.A.0002.180126T1800Z-180127T0600Z/ /O.NEW.KGRB.GL.W.0003.180126T1800Z-180127T0600Z/ Rock Island Passage to Sturgeon Bay WI- 340 PM CST Thu Jan 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... ...GALE WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect from noon Friday to midnight CST Friday night. The Gale Watch is no longer in effect. * WINDS...Southeast 10 to 20 knots tonight, becoming south to 30 knots with gale force gusts up to 35 to 40 knots knots Friday then veering southwest Friday night. * WAVES...building to 3 to 5 feet tonight, then building to 7 to 11 feet Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ542-543-260545- /O.EXT.KGRB.SC.Y.0009.180126T0000Z-180128T0000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 340 PM CST Thu Jan 25 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST SATURDAY... * WINDS...South 10 to 20 knots tonight, increasing to 30 knots Friday, then veering southwest Friday night. A few gusts to 35 knots possible Friday afternoon and evening. * WAVES...3 to 5 feet tonight, building to 6 to 9 feet Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
906 WHUS73 KGRB 260334 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 934 PM CST Thu Jan 25 2018 LMZ541-261145- /O.CON.KGRB.SC.Y.0009.000000T0000Z-180126T1800Z/ /O.CON.KGRB.GL.W.0003.180126T1800Z-180127T0600Z/ Rock Island Passage to Sturgeon Bay WI- 934 PM CST Thu Jan 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WINDS...Southeast 10 to 20 knots tonight, becoming south to 30 knots with gale force gusts up to 35 to 40 knots knots Friday then veering southwest Friday night. * WAVES...building to 3 to 5 feet tonight, then building to 7 to 11 feet Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ542-543-261145- /O.CON.KGRB.SC.Y.0009.000000T0000Z-180128T0000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 934 PM CST Thu Jan 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WINDS...South 10 to 20 knots tonight, increasing to 30 knots Friday, then veering southwest Friday night. A few gusts to 35 knots possible Friday afternoon and evening. * WAVES...3 to 5 feet tonight, building to 6 to 9 feet Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
775 WHUS73 KGRB 261029 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 429 AM CST Fri Jan 26 2018 LMZ541-261830- /O.CON.KGRB.SC.Y.0009.000000T0000Z-180126T1800Z/ /O.CON.KGRB.GL.W.0003.180126T1800Z-180127T0600Z/ Rock Island Passage to Sturgeon Bay WI- 429 AM CST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WINDS...Southeast 10 to 20 knots early this morning, becoming south to 30 knots with gale force gusts up to 35 to 40 knots knots today then veering southwest tonight. * WAVES...building to 3 to 5 feet early this morning, building to 6 to 10 feet today and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ542-543-261830- /O.CON.KGRB.SC.Y.0009.000000T0000Z-180128T0000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 429 AM CST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WINDS...South increasing to 30 knots today, then veering southwest tonight. A few gusts to 35 knots possible this afternoon and evening. * WAVES...3 to 5 feet early this morning, building to 6 to 10 feet this afternoon and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
535 WHUS73 KGRB 261621 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1021 AM CST Fri Jan 26 2018 LMZ541-270030- /O.CON.KGRB.SC.Y.0009.000000T0000Z-180126T1800Z/ /O.CON.KGRB.GL.W.0003.180126T1800Z-180127T0600Z/ Rock Island Passage to Sturgeon Bay WI- 1021 AM CST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...South increasing to 30 knots this morning, then continuing into tonight. Gale force gusts to around 35 knots this afternoon and evening. Winds will veer southwest tonight. * WAVES...Building to 6 to 9 feet this afternoon, then subsiding to 4 to 7 feet overnight and to 2 to 4 feet Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ542-543-270030- /O.CON.KGRB.SC.Y.0009.000000T0000Z-180128T0000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1021 AM CST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WINDS...South increasing to 30 knots this morning, then continuing into tonight. A few gale force gusts to 35 knots possible this afternoon and evening. Winds will veer southwest tonight. * WAVES...Building to 6 to 9 feet this afternoon, then subsiding to 3 to 6 feet overnight and to 1 to 3 feet Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ BERSCH
671 WHUS73 KGRB 262105 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 305 PM CST Fri Jan 26 2018 LMZ541-270515- /O.CON.KGRB.GL.W.0003.000000T0000Z-180127T0600Z/ Rock Island Passage to Sturgeon Bay WI- 305 PM CST Fri Jan 26 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...South increasing to 30 knots. Gale force gusts to around 35 knots are possible through tonight. Winds will veer southwest overnight and slowly subside. * WAVES...Building to 6 to 9 feet tonight, then subsiding to 4 to 7 feet overnight and to 2 to 4 feet Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ542-543-270515- /O.CON.KGRB.SC.Y.0009.000000T0000Z-180128T0000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 305 PM CST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WINDS...South 15 to 25 kts. Gusts to 30 kts possible this evening. Winds will veer southwest overnight. * WAVES...Building to 5 to 8 for tonight, then subsiding to 3 to 5 feet overnight and to 2 to 4 feet Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
063 WHUS73 KGRB 270251 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 851 PM CST Fri Jan 26 2018 LMZ541-271100- /O.CAN.KGRB.GL.W.0003.000000T0000Z-180127T0600Z/ /O.NEW.KGRB.SC.Y.0010.180127T0251Z-180128T0000Z/ Rock Island Passage to Sturgeon Bay WI- 851 PM CST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST SATURDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 6 PM CST Saturday. The Gale Warning has been cancelled. * WINDS...Southwest wind 15 to 25 kts. Gusts to 30 kts early this evening. * WAVES...6 to 9 feet early, then subsiding to 4 to 7 feet overnight and to 2 to 4 feet Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ542-543-271100- /O.CON.KGRB.SC.Y.0009.000000T0000Z-180128T0000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 851 PM CST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WINDS...Southwest 15 to 25 kts. Gusts to 30 kts possible this evening. * WAVES...5 to 8 feet early, then subsiding to 3 to 5 feet overnight and to 2 to 4 feet Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
003 WHUS73 KGRB 270952 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 352 AM CST Sat Jan 27 2018 LMZ541-271800- /O.CON.KGRB.SC.Y.0010.000000T0000Z-180128T0000Z/ Rock Island Passage to Sturgeon Bay WI- 352 AM CST Sat Jan 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...West wind 15 to 25 kts. * WAVES...5 to 8 feet early, subsiding to 4 to 7 feet this morning and to 2 to 4 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ542-543-271800- /O.CON.KGRB.SC.Y.0009.000000T0000Z-180128T0000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 352 AM CST Sat Jan 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...West wind 15 to 25 kts. * WAVES...5 to 8 feet early, subsiding to 4 to 7 feet this morning and to 2 to 4 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
061 WHUS73 KGRB 271612 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1012 AM CST Sat Jan 27 2018 LMZ541-280000- /O.CON.KGRB.SC.Y.0010.000000T0000Z-180128T0000Z/ Rock Island Passage to Sturgeon Bay WI- 1012 AM CST Sat Jan 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...West wind 15 to 25 kts. * WAVES...4 to 6 feet subsiding to 2 to 4 feet late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ542-543-280000- /O.CON.KGRB.SC.Y.0009.000000T0000Z-180128T0000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1012 AM CST Sat Jan 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...West wind 15 to 25 kts. * WAVES...4 to 6 feet subsiding to 2 to 4 feet late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
409 WHUS73 KGRB 272107 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 307 PM CST Sat Jan 27 2018 LMZ541-280000- /O.CON.KGRB.SC.Y.0010.000000T0000Z-180128T0000Z/ Rock Island Passage to Sturgeon Bay WI- 307 PM CST Sat Jan 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...West wind 15 to 25 kts becoming northwest 10 to 20 knots this evening. * WAVES...2 to 4 feet subsiding to 1 to 3 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ542-543-280000- /O.CON.KGRB.SC.Y.0009.000000T0000Z-180128T0000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 307 PM CST Sat Jan 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...West wind 15 to 25 kts becoming northwest 10 to 20 knots this evening. * WAVES...2 to 4 feet subsiding to 1 to 3 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 3:05 AM CST, 40 minutes earlier.
Area forecast discussion, Jan 25, 3:05 AM CST, 40 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 305 AM CST Thu Jan 25 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Friday Issued at 305 AM CST Thu Jan 25 2018 Despite no precipitation in the short term part of the forecast, there are still plenty of challenges to contend with through Friday. The first issue is the large sucker hold noted on IR satellite imagery over east-central Wisconsin. This hole in the clouds is slowly but surely moving northeast through the region early this morning. As this feature exits the area low clouds and some patchy fog will fill in behind early this morning. Daybreak should help mitigate the fog potential, with the focus on if the clouds will break up later today as some models would suggest. Upstream satellite observations and model soundings do not lend much hope for these low clouds to dissipate during the day today with abundant low level moisture to be had underneath a fairly strong inversion noted around 925 mb. Southeasterly winds and modest warm air advection will allow daytime highs to climb into the lower to middle 30s. Later tonight there is some drying in the mid and low levels as the depth of the very low level moisture shrinks, making the possibility for some breaks in the clouds possible. Even with breaks winds will turn southerly as a surface warm front lifts north keeping lows tonight relatively warm in the 20s. By Friday the warm front lifts north with relatively strong southerly winds and warm air advection. Highs Friday are expected to soar into the 40s across the entire area as a low pressure system moves through southern Canada. .LONG TERM...Friday Night Through Wednesday Issued at 305 AM CST Thu Jan 25 2018 Low amplitude flow is forecast to persist across the northern CONUS through the middle of next week. A couple of cold fronts and mid level short waves will bring snow chances, mainly to northern Wisconsin, Saturday afternoon into Monday. A surface ridge and approaching mid level ridge should keep the area mainly dry Monday night. Warm advection on the west side of the departing surface ridge followed by a cold front, along with an approaching mid level short wave, will bring precipitation chances to much of the area Tuesday into Wednesday. Highs on Saturday should be mostly in the 30s before colder air arrives in the wake of the cold fronts. By Monday highs are only expected to be in the teens to lower 20s. Warm advection ahead of the next system will bring above normal temperatures back to the area for Tuesday and Wednesday. Expect highs in the 20s on Tuesday and mainly in the 30s on Wednesday. The warmer temperatures on Wednesday may lead to a mix or change to all rain at some locations during the day. && .AVIATION...for 06Z TAF Issuance Issued at 951 PM CST Wed Jan 24 2018 Most areas can expect MVFR cigs overnight with some locations lowering to IFR over central and north central Wisconsin. Some fog may develop overnight, especially over areas under clear skies late this evening. Even areas under cloudy skies may see more MVFR and IFR fog under the lowering cigs as warming air aloft increases a boundary layer inversion. Forecast soundings suggests these clouds may linger well into Thursday. && .MARINE... Issued at 305 AM CST Thu Jan 25 2018 Persistent southerly winds will cause waves to build up along the Lake Michigan shoreline today and tonight, with waves rising above Small Craft Advisory criteria by the evening hours. By Friday winds and waves will increase further with Gale Force wind gusts possibly by the afternoon and evening hours, especially east of Door County as a low pressure system tracks through the western Great Lakes region. Therefore will issue a Small Craft Advisory for the Lake Michigan nearshore waters tonight and Friday with a Gale Watch for the Lake Michigan nearshore waters north of Sturgeon Bay Friday afternoon and evening. Winds and waves are expected to slowly dissipate during the weekend as the low pushes off to the east. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MG AVIATION.......TDH MARINE.........Kurimski
Hazardous weather outlook, Jan 24, 2:17 PM CST, 13 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 217 PM CST Wed Jan 24 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 217 PM CST Wed Jan 24 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-252030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 217 PM CST Wed Jan 24 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The probability for widespread hazardous weather is low. KLB/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:45 AM CST | Gale Watch | GRB | 12 hr | |
| Jan 25, 3:40 PM CST | Gale Warning | GRB | 29 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.